Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 24, 2007, 6:10 PM CDT for McCurtain County, Oklahoma. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2007, 6:10 PM CDT (23:10 UTC)
- Expired
- Apr 24, 2007, 7:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 134 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 6:25 PM CDT | TSTM WND DMG | 2 Nw Wright City, OK | TREES AND POWER LINES DOWN |
| Apr 24, 6:55 PM CDT | TSTM WND GST 60 | Hochatown, OK | 60 MPH ESTIMATED WIND AT HOCHATOWN STATE PARK |
| Apr 24, 6:55 PM CDT | HAIL 0.75 | Hochatown, OK | HOCHATOWN STATE PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 2:40 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 242311
SVRSHV
OKC089-250015-
/O.NEW.KSHV.SV.W.0101.070424T2310Z-070425T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT TUE APR 24 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 715 PM CDT
* AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 22
MILES WEST OF IDABEL...OR ABOUT 18 MILES EAST OF HUGO...AND MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF MILLERTON BY 615 PM CDT
VALLIANT BY 620 PM CDT
WRIGHT CITY BY 625 PM CDT
GLOVER BY 625 PM CDT
HOCHATOWN BY 645 PM CDT
6 MILES SOUTHEAST OF WATSON BY 705 PM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 715 PM CDT.
LAT...LON 3416 9515 3395 9515 3375 9477 3412 9447
3451 9448 3451 9504
$$
151 follow-up statement
000
WWUS54 KSHV 242346
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT TUE APR 24 2007
OKC089-250015-
/O.CON.KSHV.SV.W.0101.000000T0000Z-070425T0015Z/
MCCURTAIN OK-
645 PM CDT TUE APR 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR MCCURTAIN COUNTY...
AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF BETHEL TO
GLOVER TO GARVIN...MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BETHEL BY 650 PM CDT
HOCHATOWN AND BROKEN BOW BY 655 PM CDT
SMITHVILLE BY 705 PM CDT
WATSON AND EAGLETOWN BY 710 PM CDT
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHWEST ARKANSAS.
LAT...LON 3416 9515 3395 9515 3375 9477 3412 9447
3451 9448 3451 9504
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:33 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 24, 3:33 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 333 PM CDT TUE APR 24 2007 .DISCUSSION... VERY POTENT CLOSED LOW NEAR PANHANDLE REGION WILL MOVE SLOWLY ESE ACROSS OK TONIGHT AND WED. SCATTERED TSTMS DEVLOPING FROM FTW INTO SE OK. FURTHER WEST...BROKEN LINE TSTMS ALONG DRYLINE. THUS...ALREADY TWO REGIONS OF CONCERN...WITH CONVECTION POSSIBLE ALONG SECONDARY BOUNDARIES LATER TONIGHT. 18Z SOUNDING AT FTW SHOWED A SIX HOUR INCREASE IN K INDEX FROM 19 TO 37...AND HELICITY AROUND 200 WITH 45 KNOT LOW LEVEL JET. MODEL SOUNDING INDICATE THIS MODERATELY HIGH HELICITY TO INCREASE. IN ADDITION...SOUTHERLY UPPER JET IN EXCESS OF 100 KNOTS AHEAD OF UPPER LOW WILL SERVE BOTH TO PUMP DEEP MOISTURE ACROSS EAST TX LATER TONIGHT...AND TO PRODUCE EXTREME UPPER DIVERGENCE OF BOTH SPEED AND DIRECTIONAL COMPONENT. SATURATED COLUMN AND POSSIBLE SLOWING OF SYSTEM DUE IN PART TO OBSTRUCTION OF SUCH A STRONG SOUTHERLY UPPER LEVEL JET...TRANSITION MORE FROM SEVERE TO VERY HEAVY RAIN EVENT. IN THE MEANTIME...DRY AIR ABOVE LOADED GUN SHAPED SOUNDINGS ENHANCE SEVERE THREAT...ESPECIALLY FOR LARGE HAIL. AS FFG VALUES FAIRLY HIGH... WILL WAIT A FEW HOURS BEFORE DECIDING ON FLOOD WATCH. OTHER QUESTION WILL BE EXISTENCE AND INTENSITY OF ANOTHER ROUND OF TSTMS RIGHT ALONG FRONT DURING DAY ON WED. INHIBITING FACTOR WILL BE A VERY WORKED OVER AIRMASS BY THAT TIME AND DRY SLOTTING FROM SE TX. WEAK FRONT WILL DRAG INTO AT LEAST NORTHERN PORTIONS OF AREA WITH SHORTWAVE IN NW FLOW ALOFT FRIDAY NIGHT. PUT IN LOW CHANCE POPS. NEXT WEEK PREDOMINATE SOUTHERLY FLOW. MAY SEE HIGHS CLIMB WELL INTO THE 80S. /VII/ && .AVIATION... MVFR AND VFR CIGS CONTINUE THIS AFTERNOON. CIGS WILL LOWER TONIGHT TO MVFR WITH POSSIBLE IFR IN EAST TEXAS. SCATTERED TSRA WILL OCCUR THIS EVENING OVER THE WESTERN HALF OF THE FOUR STATE AREA...WITH A SQUALL LINE DEVELOPING LATE TONIGHT AND MOVING FROM WEST TO EAST ACROSS THE AREA WEDNESDAY MORNING. TSRA WILL BE NUMEROUS DURING THE MORNING WEDNESDAY. CIGS AND VISIBILITIES WILL BE MVFR FOR MUCH OF THE MORNING WEDNESDAY...WITH VFR CIGS MOVING INTO NORTHEAST AND EAST TEXAS IN THE AFTERNOON ON WEDNESDAY. A FEW OF THE THUNDERSTORMS TONIGHT AND WEDNESDAY MAY PRODUCE HIGH WINDS AT A FEW TAF SITES./03/ .PRELIMINARY POINT TEMPS/POPS... SHV 66 75 56 77 / 70 70 0 10 MLU 67 76 58 76 / 50 70 0 10 DEQ 66 74 50 71 / 70 50 20 10 TXK 65 75 55 74 / 70 60 20 10 ELD 66 74 56 75 / 60 60 20 10 TYR 66 75 55 76 / 70 40 0 10 GGG 66 76 55 75 / 70 40 0 10 LFK 67 77 56 78 / 70 70 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 24, 12:00 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 24 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BEGIN TO GRADUALLY INCREASE THIS AFTERNOON OVER THE FOUR STATE AREA...AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM SLIDES EAST ALONG THE KANSAS AND OKLAHOMA STATE LINE. A MODERATE RISK OF SEVERE THUNDERSTORMS IS IN PLACE ALONG AND NORTHWEST OF THE I-30 CORRIDOR...WHERE THE BEST SHEAR AND INSTABILITY WILL BE ACROSS NORTHEAST TEXAS...EXTREME SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP BY MID TO LATE AFTERNOON ALONG AND AHEAD OF THE DRYLINE ACROSS CENTRAL OKLAHOMA AND NORTH TEXAS AND THEN PUSH EASTWARD INTO THE FOUR STATE AREA LATE THIS AFTERNOON AND INTO MUCH OF THE EVENING. SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. ACROSS MUCH OF THE REMAINDER OF THE FOUR STATE AREA...COVERING EAST TEXAS...NORTH LOUISIANA AND SOUTH ARKANSAS...PERSISTENT CLOUD COVER AND RAINFALL MAY LIMIT THE AMOUNT OF INSTABILITY AVAILABLE...BUT AS THIS A DYNAMICALLY STRONG SYSTEM...THERE IS A SLIGHT RISK OF SEVERE WEATHER IS IN PLACE FOR THE EVENING TIME FRAME OVER ALL BUT THE EXTREME SOUTHEAST CORNER OF THE FOUR STATE AREA...FROM HEMPHILL TEXAS...TO MONROE LOUISIANA. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OVERNIGHT OVER SOUTHCENTRAL TEXAS ALONG AND AHEAD OF THE DRYLINE...AND WILL MOVE INTO EAST TEXAS...NORTH LOUISIANA...AND SOUTHWEST ARKANSAS DURING WEDNESDAY MORNING. LARGE HAIL AND DAMAGING WINDS WILL CONTINUE TO BE THE PRIMARY THREATS WITH THESE STORMS...AND STILL THE POSSIBILITY OF AN ISOLATED TORNADO. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...WITH ONE TO THREE INCH RAINFALL TOTALS MAINLY SOUTH OF INTERSTATE 20. THE SHOWERS AND THUNDERSTORMS WILL EXIT THE REGION BY WEDNESDAY AFTERNOON...WITH SLIGHTLY COOLER BUT DRIER AIR GRADUALLY FILTERING BACK INTO THE AREA. AREA RESIDENTS AND SPOTTERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN SHREVEPORT CONCERNING THIS SYSTEM AS IT SLOWLY MOVES THROUGH THE AREA DURING EARLY WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... EARLY WEDNESDAY STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING OVER EAST TEXAS...NORTH LOUISIANA AND SOUTH ARKANSAS WITH LARGE HAIL AND DAMAGING WINDS STILL POSSIBLE THREATS WITH THESE STORMS...AND STILL AN ISOLATED TORNADO THREAT. PERHAPS MORE LIKELY WOULD BE THE THREAT FOR FLOODING WHICH MAY DEVELOP WITH MORE LOCALLY HEAVY RAINFALL POSSIBLE OVER PREVIOUSLY RAIN SOAKED AREAS. OTHERWISE...A WEAK SYSTEM MAY TOUCH OFF SOME MORE SHOWERS AND THUNDERSTORMS LATE FRIDAY AND EARLY SATURDAY...BUT NO OTHER HAZARDOUS WEATHER IS EXPECTED DAYS TWO THROUGH SEVEN...BEYOND WHAT MAY CONTINUE INTO EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON...TONIGHT AND EARLY TOMORROW. VII
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.